Aa
A
A
Close
Avatar_universal
Also having advair withdrawl symptoms
I have had several problems with advair such as thrush and irregular heart beat. Also, my endocrinologist suggested that my osteopinia (sp?) could be related to advair use but it's just one possible culprit.  I'm a runner and just finished a marathon and got thrush again from advair so decided I wanted to at least take a break from it.  Well, it's been a few days and I have never had such breathing problems before I used advair, I have a constant headache and I'm exhausted. I did taper for about a week.  I want to know why there are no warnings about withdrawl and why everyone seems to adament that people with mild asthma be on all these medications that are causing me more problems than my mild asthma ever did?


This discussion is related to Advair Withdrawal Symptoms?.
Cancel
2 Answers
Page 1 of 1
Avatar_universal
I was put on Advair 250 twice a day for acid reflux-related asthma. I used it for about four weeks before I decided to quit it cold turkey, as I gained a lot of weight from the steroids and have never weighed so much in my life. The day after I quit it I got really bad withdrawal symptoms--particularly, my asthma became the WORST it's ever been in my life. My chest felt as if it had concrete poured into it. It got so bad that I was waking up every couple of hours and couldn't get any sleep. I was tempted to go back on the Advair, as I was using my albuterol inhaler every two hours, but I kept reminding myself that it was just the Advair causing extreme withdrawal symptoms and that it would get better. As I was determined to stick it out and quit the steroids, I endured three days of terrible withdrawal symptoms.

Now, I'm happy to say that I'm no longer dependent on Advair and I'm back to my normal self. After about 3 days of breathing hell (which is known as "rebound inflammation"), everything normalized. I'm back to the rare usage of albuterol and don't use steroid inhalers at all. I'm posting this to let people know that quitting Advair can be rough for the first few days, but it DOES get better. I recommend quitting on a Friday, so you'll have recovered from the withdrawal by Monday and the start of the work week.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I stopped Advair and felt like I did have a elephant sitting on my chest for 4 days. Slowly the feeling went away. It would return periodically afterward , but not as bad. I never had that feeling before Adair. I am a lifelong asthmatic. I do feel the Adair was very helpful, but think it made my breathing shallower overall which is why I stopped the once a day. I do feel like I am breathing deeper now, but I have used it on occasion since and do need to see my Dr. about it.
Advair has been an interesting experience.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Also having advair withdrawl symptoms
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Respiratory Disorders Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Respiratory Disorders Answerers
144586_tn?1284669764
Blank
caregiver222